Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Can high blood pressure be an adverse effect of turmeric?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4855 Questions
Question
My blood pressure has been very high today 180/82 am on blood pressure meds recently started taking turmeric with curcumin900 mg could this cause it?
Thu, 19 Apr 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 31 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I understand your concern and would explain that high blood pressure is not a known adverse effect of turmeric. From the other hand, it does not interact with any anti-hypertensive drugs.

Anyway an isolated episode of high blood pressure does not indicate uncontrolled high blood pressure.

For this reason, I would recommend you to closely monitor your blood pressure values frequently during the day in the next days. If high blood pressure values persist, I would recommend consulting with your attending physician and performing some tests to investigate for possible secondary causes of high blood pressure:

- a resting ECG
- chest X ray study and pulmonary function tests
- complete blood count for anemia
- thyroid hormone levels
- fasting glucose
- blood electrolytes
- kidney and liver function tests
- PCR, ESR for inflammation.

In such case some changes in your anti-hypertensive therapy may be needed.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
,  

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor